On infinite groups whose finite quotients have restricted prime divisors

Document Type : Research Paper

Author

Department of Mathematics, University of Illinois at Urbana-Champaign Urbana, IL, 61801, USA.

Abstract

‎The effect of restricting the set of primes dividing the orders of the finite quotients of a group is investigated‎. ‎Particular attention is paid to abelian‎, ‎soluble‎, ‎locally soluble and locally finite groups‎. ‎The connection with the extraction of roots is explored‎.

Keywords

Main Subjects


[1] G. Baumslag, Some aspects of groups with unique roots, Acta Math., 104 (1960) 217–303.
[2] V. V. Belyaev, Locally finite groups with Cernikov Sylow  p-subgroups, Algebra i Logika, 20 (1981) 605–619.
[3] V. S. Carin, On groups of automorphisms of nilpotent groups, Ukrain. Mat. Z., 6 (1954) 295–304.
[4] S. N. Cernikov, Complete groups possessing ascending central series, Mat. Sb., 18 (1946) 397–421.
[5] S. N. Cernikov, On the theory of complete groups, Mat. Sbornik N. S., 22 (1948) 319–348, English transl, Amer.
Math. Soc., Translations 1(56) (1951) 3–49.
[6] M. R. Dixon, Sylow Theory, Formations and Fitting Classes in Locally Finite Groups, Series in Algebra, 2, World
Scientific Publishing Co., Singapore 1994.
[7] S. Friedenberg and P. Wolf, A brief journey through extensions of rational groups, Rend. Sem. Mat. Univ. Padova,
140 (2018) 123–128.
[8] L. Fuchs, Infinite Abelian Groups, vol. 2, Academic Press, New York, NY, 1970-73.
[9] J. C. Lennox and D. J. S. Robinson, The Theory of Infinite Soluble Groups, Clarendon Press, Oxford, 2004.
[10] D. J. S. Robinson, Finiteness Conditions and Generalized Soluble Groups, vol. 2, Springer Verlag, Berlin, 1972. 
  • Receive Date: 06 September 2019
  • Revise Date: 06 March 2020
  • Accept Date: 06 March 2020
  • Published Online: 01 June 2021